Alert archive / California / Wind Advisories in 2011

Wind Advisory 23, NWS Los Angeles, CA

March 15, 2011

NWS Los Angeles, CA issued this wind advisory at Mar 15, 2011, 4:54 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 4:54 PM PDT (23:54 UTC)
Expired
Mar 16, 2011, 1:00 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WWUS76 KLOX 152354
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
454 PM PDT TUE MAR 15 2011

CAZ039-052-160800-
/O.NEW.KLOX.WI.Y.0023.110315T2354Z-110316T0800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
454 PM PDT TUE MAR 15 2011

...WIND ADVISORY IN EFFECT UNTIL 1 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 1 AM PDT WEDNESDAY.


* TIMING: GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP BY THIS
  EVENING...THEN DIMINISH AFTER MIDNIGHT. THE STRONGEST WINDS
  WILL THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY ALONG
  HIGHWAY 101 NEAR GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS
  PASS.

* WINDS: AREAS OF NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO
  35 MPH WITH GUSTS TO 45 TO 50 MPH BY THIS EVENING...ESPECIALLY
  THROUGH AND BELOW PASSES AND CANYONS. THE STRONGEST WINDS WILL
  THROUGH AND BELOW PASSES AND CANYONS...ESPECIALLY ALONG HIGHWAY
  101 NEAR GAVIOTA AND HIGHWAY 154 THROUGH SAN MARCOS PASS.

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE VEHICLE LOSS OF CONTROL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
1 follow-up statement
765 
WWUS76 KLOX 160805
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
105 AM PDT WED MAR 16 2011

CAZ039-052-160915-
/O.EXP.KLOX.WI.Y.0023.000000T0000Z-110316T0800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
105 AM PDT WED MAR 16 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS HAVE SUBSIDED AND THE WIND ADVISORIES HAVE EXPIRED.
ANOTHER ADVISORY MAY BE NEEDED TONIGHT.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 2:45 PM PDT, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 15, 2:45 PM PDT, 2 hours 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
245 PM PDT TUE MAR 15 2011

.SYNOPSIS...
A WEAK FRONT WILL MOVE OVER THE AREA ON WEDNESDAY...BRINGING A
SLIGHT CHANCE OF RAIN OVER THE CENTRAL COAST AND THE NORTH SLOPES.
A COOLING TREND WILL BEGIN WEDNESDAY...WITH TEMPERATURES BECOMING
BELOW NORMAL BY LATE IN THE WEEK. A COLD UPPER LEVEL LOW PRESSURE
SYSTEM MAY BRING PRECIPITATION FOR ALL AREAS BY THE WEEKEND. BREEZY
TO WINDY CONDITIONS MAY LAST THROUGH THE PERIOD.

&&

.SHORT TERM (TODAY-FRI)...SOME MARINE LAYER CLOUDS AND PATCHY DENSE
FOG PERSISTED AT THE BEACHES OF L.A. COUNTY AND THE IMMEDIATE COAST
OF CATALINA ISLAND AROUND AVALON THIS AFTERNOON. OTHERWISE FAIR
SKIES WITH SOME HI CLOUDS AT TIMES COVERED THE FORECAST AREA TODAY.
TEMPS WARMED NICELY TO SEVERAL DEGREES ABOVE NORMAL IN MANY AREAS
THIS AFTERNOON...WITH THE WARMEST VALLEYS REACHING INTO THE LOWER
80S.

A FLAT UPPER RIDGE OVER SRN CA WILL GRADUALLY WEAKEN THRU WED AS AN
UPPER LEVEL TROF APPROACHES FROM THE ERN PAC. THIS UPPER TROF ALONG
WITH A WEAKENING SURFACE COLD FRONT IS THEN EXPECTED TO MOVE INTO
CENTRAL AND SRN CA LATE WED NIGHT AND THU. MARINE LAYER CLOUDS ARE
EXPECTED TO PUSH BACK INTO SOME COASTAL AREAS TONIGHT AND WED
MORNING...WITH ADDITIONAL CLOUDS DEVELOPING OVER SLO/SBA COUNTIES ON
WED AS THE WEAKENING COLD FRONT MOVES INTO THE REGION. THE FRONT IS
EXPECTED TO MOVE S INTO VTU/L.A. COUNTIES WHILE DISSIPATING WED
NIGHT. THE UPPER TROF WILL ALSO HELP TO DEEPEN THE MARINE LAYER WED
NIGHT INTO THU MORNING WITH LOW CLOUDS EXPANDING WELL INTO THE
VALLEYS. THERE WILL BE LIMITED MOISTURE WITH THE FRONT...BUT EVEN SO
A FEW SHOWERS CANNOT BE RULED OUT OVER PORTIONS OF SLO/SBA COUNTIES
WED INTO EARLY WED EVENING...AND OVER THE MTNS OF VTU/L.A. COUNTIES
LATE WED AND WED NIGHT...ESPECIALLY ON THE N SLOPES. DRY WEATHER
WILL PREVAIL IN ALL AREAS ON THU AS A DRY NORTHERLY FLOW DEVELOPS
BEHIND THE FRONT. GUSTY NW WINDS CAN BE EXPECTED OVER THE MTNS AND
ANTELOPE VALLEY INTO THIS EVENING...WITH GUSTY NW TO N CANYON WINDS
ALSO POSSIBLE BY THIS EVENING FOR THE SBA S COAST AND MTNS. GUSTY NW
WINDS SHOULD AGAIN DEVELOP ON THU OVER THE VTU/L.A. COUNTY MTNS...
ESPECIALLY ALONG THE I-5 CORRIDOR...AND ALSO IN THE ANTELOPE VALLEY.
TEMPS ACROSS THE REGION WED WILL TURN COOLER AND BACK TO NEAR NORMAL
TO SLIGHTLY BELOW NORMAL...WITH THE MOST COOLING FOR SLO/SBA
COUNTIES. TEMPS WILL COOL FURTHER ON THU TO SEVERAL DEGREES BELOW
NORMAL IN ALL AREAS.

FOR THU NIGHT AND FRI...A BROAD UPPER LEVEL TROF WILL APPROACH THE
AREA FROM THE E PAC...WITH LOWERING 500 MB HEIGHTS OVER SRN CA. IN
ADDITION...AN ASSOCIATED COLD FRONT IS EXPECTED TO MOVE INTO SLO/SBA
COUNTIES BY LATE IN THE DAY FRI ALONG WITH A CHANCE OF RAIN.
ELSEWHERE...DRY WEATHER CAN BE EXPECTED. MARINE LAYER CLOUDS SHOULD
AFFECT THE VTU/L.A. COUNTY COAST THU NIGHT INTO FRI MORNING...
OTHERWISE PARTLY TO MOSTLY CLOUDY SKIES WILL COVER THE REGION. BY
LATE FRI IT LOOKS LIKE GUSTY SW WINDS WILL DEVELOP ALONG THE CENTRAL
COAST...OVER HIGHER TERRAIN AND INTO THE ANTELOPE VALLEY. TEMPS ON
FRI ARE EXPECTED TO CONTINUE TO BE SEVERAL DEGREES BELOW NORMAL
ACROSS THE REGION.

.LONG TERM (SAT-TUE)...MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A
PERIOD OF UNSETTLED WEATHER OVER THE FORECAST AREA DURING THE
WEEKEND AND INTO EARLY NEXT WEEK. A COLD FRONT WILL WEAKEN OVER THE
DISTRICT FRI NIGHT AND SAT WITH A CHANCE OF SHOWERS PERSISTING FOR
MANY AREAS. FOR SAT NIGHT THRU MON...THE FINER MODEL DETAILS ARE
STILL NOT IN SYNC...BUT OVERALL IT LOOKS LIKE A SIGNIFICANT WEATHER
SYSTEM SHOULD AFFECT THE AREA DURING THE PERIOD. THE 12Z GFS
FORECASTS A SURFACE LOW PRESSURE SYSTEM DEVELOPING OVER THE ERN PAC
AND APPROACH SWRN CA FROM THE SW LATER SUN INTO SUN NIGHT...WHILE
THE GFS HAS THE SURFACE LOW MOVING TOWARD THE AREA FROM THE NW. BOTH
SOLUTIONS HOWEVER BRING PLENTY OF RAIN...WIND AND MTN SNOW TO SRN
CA...WITH THE POTENTIAL FOR SIGNIFICANT PRECIP AND ACCUMULATING SNOW
IN THE HIGHER MTN ELEVATIONS FROM SUN THRU MON. THERE SHOULD BE
LINGERING SHOWERS OVER THE AREA MON NIGHT THEN DRY CONDITIONS CAN BE
EXPECTED FOR TUE AS THE WEATHER SYSTEM MOVES TO THE E. TEMPS SAT
THRU TUE SHOULD CONTINUE TO BE SEVERAL DEGREES BELOW NORMAL FOR THE
MOST PART.

&&

.AVIATION...15/1800Z.
LOW CONFIDENCE IN THE KLAX TAF THIS AFTERNOON FOLLOWED BY SLIGHTLY
BETTER CONFIDENCE TONIGHT AND WEDNESDAY. THE OTHER TAFS HAVE GOOD
CONFIDENCE.

KLAX...PATCHY DENSE FOG WILL LINGER NEAR THE KLAX AIRFIELD ALL
AFTERNOON AND THE TAF HAS LOW CONFIDENCE FOR THE REMAINDER OF THE
AFTERNOON. IT IS EVEN POSSIBLE THAT THE LOW CLOUDS AND FOG MAY GET
INTO THE AIRFIELD FOR A BRIEF TIME...A 30 PERCENT CHANCE. THE
CONFIDENCE FACTOR INCREASES A BIT FOR TONIGHT AND WEDNESDAY WHEN THE
LOW CLOUDS AND FOG ARE EXPECTED TO RETURN AROUND MIDNIGHT WITH
MOSTLY IFR CONDITIONS.

KBUR...GOOD CONFIDENCE IN THE 18Z TAF WITH VFR CONDITIONS INTO EARLY
WEDNESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SIRARD
AVIATION...SWEET
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 15, 6:00 AM PDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE MAR 15 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-161300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

PATCHY DENSE FOG WILL CREATE DRIVING HAZARDS THROUGHOUT THE CENTRAL
COAST THE SANTA YNEZ VALLEY AND THE SALINAS RIVER VALLEY THIS
MORNING. BEACHGOERS WILL FACE HAZARDOUS RIP CURRENTS ALONG WITH HIGH
SURF.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF RAIN AND SNOW WILL EFFECT THE GRAPEVINE AREA OF
I-5 WEDNESDAY. MORE RAIN AND LOW ELEVATION SNOW IS POSSIBLE OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:03 PM PDTSmall Craft Advisory for Hazardous SeasLOX30 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.